Alert archive / South Carolina / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 22, 2002, 9:21 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2002, 9:21 AM EDT (13:21 UTC)
- Expired
- Jun 22, 2002, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 221321 FFWCHS SCC013-019-029-221615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 920 AM EDT SAT JUN 22 2002 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA. SOUTHERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA. SOUTHEASTERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 1215 PM EDT. * AT 911 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING IN HILTON HEAD ISLAND WITH SEVERAL BUSINESSES AFFECTED. THE RAIN PRODUCING THE FLOODING IS MOVING NORTHWEST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BEAUFORT...BENNETTS POINT... BLUFFTON...EDISTO BEACH...EDISTO ISLAND...HILTON HEAD ISLAND... HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...MEGGETT...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS... WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND. THE HEAVIEST RAIN WILL BE CONFINED MAINLY TO THE COASTAL AREAS WHERE UP TO ONE INCH PER HOUR IS LIKELY. THE MODERATE TO HEAVY RAIN WILL CONTINUE MOVING ONSHORE OVER THE NEXT FEW HOURS. RAINFALL TOTALS OVER THE NEXT FEW HOURS COULD BE AS MUCH AS 3 TO 4 INCHES. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES. $$ LAT...LON 3214 8087 3272 7992 3288 8006 3227 8096 &
2 follow-up statements
000 WGUS72 KCHS 221453 FFSCHS SCC013-019-029-221615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1048 AM EDT SAT JUN 22 2002 THE FLASH FLOOD WARNING CONTINUES FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA... COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA... REMAINS IN EFFECT UNTIL 1215 PM EDT. AT 1048 AM EDT...RADAR INDICATED THAT THE THUNDERSTORMS PRODUCING HEAVY RAIN ARE MOVING NORTHWEST AT 25 MPH. DOPPLER RADAR ESTIMATES OVER THE PAST THREE HOURS SHOW BETWEEN ONE AND ONE AND A HALF INCHES OF RAIN HAS FALLEN...MAINLY FROM AROUND DOWNTOWN CHARLESTON TO AROUND HILTON HEAD ISLAND. ANOTHER ONE TO TWO INCHES IS POSSIBLE OVER THE NEXT HOUR OR SO AS MODERATE TO HEAVY RAIN CONTINUES TO MOVE IN FROM OFF THE OCEAN. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. $$ AUSTIN
000 WGUS72 KCHS 221619 FFSCHS SCC013-019-029-221630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1211 PM EDT SAT JUN 22 2002 THE FLASH FLOOD WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA... COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA... HAS BEEN ALLOWED TO EXPIRE. NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN RECEIVED. HOWEVER...MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE THROUGHOUT THE REST OF THE AFTERNOON WITH THE POSSIBILITY OF SOME LOCALIZED FLOODING POSSIBLE. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. $$ AUSTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 7:45 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 22, 7:45 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 745 AM EDT SAT JUN 22 2002 HAVE UPDATED THE ZONES TO INCLUDE MENTION OF LOCALLY HEAVY RAIN ALONG THE COAST. HAVE ALSO BUMPED UP POPS FOR THE COASTAL ZONES AS WELL. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER BEAUFORT...JASPER...AND CHATHAM COUNTIES SINCE MIDNIGHT. RADAR SHOWS A LARGE FEED OF MOISTURE TO THE SOUTHEAST...MOST OF WHICH WILL LIKELY MOVE ONSHORE LATER THIS MORNING AND AFTERNOON. .CHS... GA...SMALL CRAFT ADVISORY AMZ354-374. SC...SMALL CRAFT ADVISORY AMZ330-350-352. PY/MR
Nearby
Flash Flood Warnings in South Carolina, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.